MAUDE Adverse Event Report: AESCULAP AG LOVE-GRUENWALD RONGEURSTR3X10MM180MM; BONE PUNCHES, RONGEURS

AESCULAP AG LOVE-GRUENWALD RONGEURSTR3X10MM180MM; BONE PUNCHES, RONGEURS
Model Number FF805R
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap that a love-gruenwald rongeurstr3x10mm180mm (part # ff805r) and a love-gruenwald rongup-bite3x10mm180mm (part # ff806r) were used during an unknown procedure performed on (b)(6) 2021.According to the complainant, the biting tips of both devices were bent during the first use in a surgical procedure.No fragments detached from either device.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Additional information was not provided.The malfunction is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00152 ((b)(4) + ff806r).
 
Additional Manufacturer Narrative
Based upon investigation results, this event was re-evaluated and is considered no longer reportable due to risk file- no malfunction or serious injury.Investigation results/ visual investigation: investigation was carried out visually and microscopically.We found misaligned deformed upper jaws.Investigations lead to the assumption that the misaligned deformed upper jaws were caused by an improper handling due to a mechanical overload situation.Possibly an excessive force has been applied on the instrument or the possibility of torsion with the instrument.Furthermore this has to be observed according to the istruction for use.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity x probability of occurrence) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2021-00151 ((b)(6) +ff805r) and 9610612-2021-00152 ((b)(6) +ff806r).

Brand Name
LOVE-GRUENWALD RONGEURSTR3X10MM180MM
Common Device Name
BONE PUNCHES, RONGEURS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11455610
Report Number9610612-2021-00151
Device Sequence Number3523945
Product Code HTX
UDI-Device Identifier04038653044597
UDI-Public4038653044597
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFF805R
Device Catalogue NumberFF805R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1